Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 13, NWS Memphis, TN

January 8, 2008Chickasaw County, Monroe County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Jan 8, 2008, 6:01 PM CST for Chickasaw County, Monroe County, Mississippi. It was in force for 44 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 8, 2008, 6:01 PM CST (00:01 UTC)
Expired
Jan 8, 2008, 6:45 PM CST
In force
44 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Chickasaw County, MS, Monroe County, MS

The radar

The Columbus AFB radar (KGWX), 21 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 8, 6:30 PM CSTHAIL 1.75Prairie, MSGOLF BALL SIZED HAIL.
Jan 8, 6:40 PM CSTTSTM WND DMG8 Se Aberdeen, MSTREES DOWN ON DARRACOTT ROAD NEAR HAMILTON. PENNY SIZE HAIL ALSO REPORTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 8, 1:26 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 0.0 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2008-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2008-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -270 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
953 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
-270 m²/s²
0-3 km storm-relative helicity
-234 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 090001
SVRMEG
MSC017-095-090045-
/O.NEW.KMEG.SV.W.0013.080109T0001Z-080109T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
601 PM CST TUE JAN 8 2008

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
  MONROE COUNTY IN NORTHEAST MISSISSIPPI...

* UNTIL 645 PM CST

* AT 601 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS
  IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES WEST OF
  PRAIRIE...OR ABOUT 12 MILES WEST OF ABERDEEN...AND MOVING NORTHEAST
  AT 50 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  OKOLONA...NEW WREN...AMORY AND SMITHVILLE.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3379 8872 3380 8883 3409 8883 3408 8821
      3373 8826 3374 8829 3371 8832 3369 8872
TIME...MOT...LOC 0001Z 242DEG 54KT 3385 8871

$$
2 follow-up statements
000 
WWUS54 KMEG 090019
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
619 PM CST TUE JAN 8 2008

MSC017-090029-
/O.CAN.KMEG.SV.W.0013.000000T0000Z-080109T0045Z/
CHICKASAW MS-
619 PM CST TUE JAN 8 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHICKASAW COUNTY IS
CANCELLED...

AT 619 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3379 8872 3387 8869 3407 8855 3408 8821
      3406 8823 3373 8826 3374 8829 3371 8832
      3369 8872
TIME...MOT...LOC 0019Z 242DEG 54KT 3398 8842

$$

MSC095-090045-
/O.CON.KMEG.SV.W.0013.000000T0000Z-080109T0045Z/
MONROE MS-
619 PM CST TUE JAN 8 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CST
FOR MONROE COUNTY...

AT 619 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR 
AMORY...MOVING NORTHEAST AT 55 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SMITHVILLE.

.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3379 8872 3387 8869 3407 8855 3408 8821
      3406 8823 3373 8826 3374 8829 3371 8832
      3369 8872
TIME...MOT...LOC 0019Z 242DEG 54KT 3398 8842

$$
000 
WWUS54 KMEG 090031
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
631 PM CST TUE JAN 8 2008

MSC095-090045-
/O.CON.KMEG.SV.W.0013.000000T0000Z-080109T0045Z/
MONROE MS-
631 PM CST TUE JAN 8 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CST
FOR MONROE COUNTY...

AT 631 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10 MILES
SOUTH OF ABERDEEN...OR ABOUT 6 MILES NORTHWEST OF COLUMBUS AFB...
MOVING NORTHEAST AT 55 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AMORY
AND HATLEY.

.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3369 8863 3387 8859 3406 8843 3408 8821
      3404 8824 3373 8826 3374 8829 3371 8832
TIME...MOT...LOC 0031Z 242DEG 54KT 3371 8848

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 8, 2:39 PM CST, 3 hours 22 minutes earlier.

Area forecast discussion, Jan 8, 2:39 PM CST, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
239 PM CST TUE JAN 8 2008

.DISCUSSION...
A SEVERE WEATHER DAY IS IN PROGRESS ACROSS THE MID SOUTH WITH A COLD
FRONT CROSSING THE MISSISSIPPI RIVER AROUND 2 PM CST. SPOTTERS ARE
CALLING IN WITH REPORTS OF A POSSIBLE TORNADO IN CROSS
COUNTY...GOLF BALL SIZE HAIL NEAR OSCEOLA AND DOWNED TREES IN
JONESBORO. TORNADO WATCH 9 COVERS MUCH OF THE MID SOUTH THROUGH 9
PM THIS EVENING. PLEASE REFERENCE THE LATEST WATCHES...WARNINGS
AND STATEMENTS ISSUED BY THIS OFFICE FOR THE LATEST SEVERE WEATHER
INFORMATION. A WIND ADVISORY ALSO REMAINS IN EFFECT UNTIL 6 PM.
THERE ARE REPORTS OF SUSTAINED WINDS IN EXCESS OF 25
MPH...THEREFORE WILL LET THE ADVISORY CONTINUE UNTIL ITS
EXPIRATION TIME.

THE COLD FRONT RESPONSIBLE FOR THE ONGOING SEVERE WEATHER WILL
EXIT THE REGION OVERNIGHT. SOUTHWEST FLOW ALOFT WILL PROVIDE A
BREAK FROM THE WEATHER ON WEDNESDAY. THE NEXT UPPER LEVEL TROUGH
WILL MOVE INTO THE CENTRAL U.S. ON THURSDAY. IT APPEARS THIS
TROUGH WILL PICK UP SOME GULF MOISTURE...HOWEVER THE BEST CHANCE
FOR PRECIPITATION WILL BE ACROSS NORTHEAST MISSISSIPPI.

A BROAD UPPER LEVEL TROUGH SETS UP OVER THE CENTRAL U.S. BY THIS
WEEKEND IN RESPONSE TO UPPER LEVEL RIDGING ALONG THE WEST COAST.
THIS IS A SIGNIFICANT PATTERN CHANGE FOR THE MID SOUTH. A MUCH
COLDER AND THE FOR MOST PART DRIER AIRMASS WILL SET UP OVER THE MID
SOUTH THIS WEEKEND AND EARLY NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  44  59  45  61 /  40  10  10  30
MKL  39  58  42  58 /  60  10  10  30
JBR  37  54  39  53 /  20  10  10  20
TUP  46  60  48  65 /  80  10  30  50

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR DUNKLIN-PEMISCOT.

MS...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR ALCORN-BENTON MS-
     CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
     MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

TN...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR CARROLL-CHESTER-
     CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
     HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
     OBION-SHELBY-TIPTON-WEAKLEY.

&&

OKULSKI
Hazardous weather outlook, Jan 8, 4:20 PM CST, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
420 PM CST TUE JAN 8 2008

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-100030-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
420 PM CST TUE JAN 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS EAST OF THE
MISSISSIPPI RIVER THROUGH 9 PM CST.  TORNADO WATCH 9 IS IN EFFECT
FOR PARTS OF WEST TENNESSEE AND NORTHERN MISSISSIPPI THROUGH
9 PM CST. THE MAIN HAZARD IS DAMAGING WINDS UP TO 70 MPH.  A FEW
TORNADOES AND HAIL UP TO THE SIZE OF GOLF BALLS ARE POSSIBLE AS WELL.

STRONG WINDS 20 TO 25 MPH WITH GUSTS OVER 40 MPH ARE POSSIBLE ALL
ACROSS THE MID-SOUTH THROUGH 6 PM CST.  A WIND ADVISORY REMAINS
IN EFFECT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

THE MID-SOUTH AMATEUR RADIO NETWORK HAS BEEN ACTIVATED.
MID-SOUTH SPOTTERS ACROSS WEST TENNESSEE AND NORTH MISSISSIPPI
ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE MEMPHIS WEATHER
FORECAST OFFICE THROUGH THIS EVENING.

MBS

In the hours before

Special weather statement, Jan 8, 3:59 PM CST, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
359 PM CST TUE JAN 8 2008

TNZ050>052-082230-
CROCKETT TN-HAYWOOD TN-MADISON TN-
359 PM CST TUE JAN 8 2008

THIS SIGNIFICANT WEATHER ALERT IS FOR...

  SOUTHEASTERN CROCKETT COUNTY IN NORTHWEST TENNESSEE...
  EASTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
  MADISON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 4
MILES WEST OF HILLVILLE AT 359 PM CST...MOVING NORTHEAST AT 55 MPH.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN CROCKETT...HAYWOOD AND MADISON COUNTIES...INCLUDING THE
CITIES OF BROWNSVILLE AND JACKSON...SHOULD MONITOR THIS STORM
CLOSELY..

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Local storm report, Jan 8, 4:07 PM CST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
407 PM CST TUE JAN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1047 AM     TSTM WND GST     5 W BLACK ROCK          36.11N 91.20W
01/08/2008  M61.00 MPH       LAWRENCE           AR   TRAINED SPOTTER

            TRAINED SPOTTER RECORDED A 61 MPH WIND GUST ON
            ANEMOMETER.

1235 PM     TSTM WND DMG     1 W JONESBORO           35.82N 90.70W
01/08/2008                   CRAIGHEAD          AR   LAW ENFORCEMENT

            STRAIGHT LINE WINDS AT WEST MATTHEWS NEAR JONESBORO.
            TREES DOWN INTO HOUSES AND PICKUP TRUCK

0126 PM     TORNADO          PARKIN                  35.26N 90.55W
01/08/2008                   CROSS              AR   LAW ENFORCEMENT

            TORNADO REPORTED IN PARKIN AREA

0146 PM     TSTM WND DMG     CARDWELL                36.05N 90.29W
01/08/2008                   DUNKLIN            MO   LAW ENFORCEMENT

            ROOFS OFF OF HOUSES...OUTBUILDINGS OVERTURNED...TREES
            DOWN

0210 PM     TSTM WND DMG     SHERARD                 34.22N 90.72W
01/08/2008                   COAHOMA            MS   TRAINED SPOTTER

            LARGE TREE LIMBS DOWN IN SHERARD.

0211 PM     HAIL             JOINER                  35.51N 90.15W
01/08/2008  M0.75 INCH       MISSISSIPPI        AR   TRAINED SPOTTER

            PENNY SIZE HAIL IN JOINER

0211 PM     TSTM WND DMG     BIRDSONG                35.46N 90.26W
01/08/2008                   MISSISSIPPI        AR   TRAINED SPOTTER

            DAMAGE TO A SHOP BUILDING

0214 PM     HAIL             1 S OSCEOLA             35.69N 89.99W
01/08/2008  M1.75 INCH       MISSISSIPPI        AR   TRAINED SPOTTER

            GOLFBALL SIZE HAIL JUST SOUTH OF OSCEOLA

0220 PM     TORNADO          5 S OSCEOLA             35.63N 89.99W
01/08/2008                   MISSISSIPPI        AR   LAW ENFORCEMENT

            SEVERAL HOMES DAMAGED...SEMI TRUCKS OVERTURNED ON HIGHWAY
            61...PERSONS INITIALLY TRAPPED IN HOME BUT NOW FREED...NO
            KNOWN INURIES AT TIME OF REPORT.

0245 PM     HAIL             DOWNTOWN MEMPHIS        35.13N 90.05W
01/08/2008  M0.75 INCH       SHELBY             TN   COUNTY OFFICIAL

            PENNY SIZE HAIL IN DOWNTOWN MEMPHIS

0250 PM     TORNADO          EDITH                   35.85N 89.55W
01/08/2008                   LAUDERDALE         TN   BROADCAST MEDIA

            TORNADO DAMAGED SEVERAL HOUSES...ONE TRAILER
            DESTROYED...ONE BRICK HOUSE LOST ROOF AND ONE BACK
            WALL...TREES 24 INCHES IN DIAMETER UPROOTED. NO KNOWN
            INURIES AT TIME OF REPORT.

0255 PM     HAIL             BARTLETT                35.22N 89.84W
01/08/2008  M1.00 INCH       SHELBY             TN   BROADCAST MEDIA

            QUARTER SIZE HAIL ON BARTLETT BLVD

0255 PM     TSTM WND DMG     EDITH                   35.85N 89.55W
01/08/2008                   LAUDERDALE         TN   AMATEUR RADIO

            TREES DOWN...ROOFS OFF OF HOUSES IN THE DOUBLE BRIDGES
            AND EDITH AREA NEAR HIGHWAY 88.

0300 PM     TORNADO          5 S DYERSBURG           35.97N 89.38W
01/08/2008                   DYER               TN   PUBLIC

            FARMHOUSE DESTROYED WITH DAMAGE SPREAD OVER 1/2
            MILE...MACHINE SHED DESTROYED...TREES DOWN...ALONG
            HIGHWAY 51 SOUTH OF DYERSBURG

0310 PM     TORNADO          4 NNW HALLS             35.92N 89.43W
01/08/2008                   LAUDERDALE         TN   TRAINED SPOTTER

            TREE AND STRUCTURAL DEBRIS ALONG HIGHWAY 51 IN EXTREME
            NORTHERN LAUDERDALE COUNTY NEAR DYER COUNTY BORDER.

&&

CCD/JKT
Local storm report, Jan 8, 4:28 PM CST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
428 PM CST TUE JAN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1047 AM     TSTM WND GST     5 W BLACK ROCK          36.11N 91.20W
01/08/2008  M61.00 MPH       LAWRENCE           AR   TRAINED SPOTTER

            TRAINED SPOTTER RECORDED A 61 MPH WIND GUST ON
            ANEMOMETER.

1235 PM     TSTM WND DMG     1 W JONESBORO           35.82N 90.70W
01/08/2008                   CRAIGHEAD          AR   LAW ENFORCEMENT

            STRAIGHT LINE WINDS AT WEST MATTHEWS NEAR JONESBORO.
            TREES DOWN INTO HOUSES AND PICKUP TRUCK

0126 PM     TORNADO          PARKIN                  35.26N 90.55W
01/08/2008                   CROSS              AR   LAW ENFORCEMENT

            TORNADO REPORTED IN PARKIN AREA

0146 PM     TSTM WND DMG     CARDWELL                36.05N 90.29W
01/08/2008                   DUNKLIN            MO   LAW ENFORCEMENT

            ROOFS OFF OF HOUSES...OUTBUILDINGS OVERTURNED...TREES
            DOWN

0210 PM     TSTM WND DMG     SHERARD                 34.22N 90.72W
01/08/2008                   COAHOMA            MS   TRAINED SPOTTER

            LARGE TREE LIMBS DOWN IN SHERARD.

0211 PM     TSTM WND DMG     BIRDSONG                35.46N 90.26W
01/08/2008                   MISSISSIPPI        AR   TRAINED SPOTTER

            DAMAGE TO A SHOP BUILDING

0211 PM     HAIL             JOINER                  35.51N 90.15W
01/08/2008  M0.75 INCH       MISSISSIPPI        AR   TRAINED SPOTTER

            PENNY SIZE HAIL IN JOINER

0214 PM     HAIL             1 S OSCEOLA             35.69N 89.99W
01/08/2008  M1.75 INCH       MISSISSIPPI        AR   TRAINED SPOTTER

            GOLFBALL SIZE HAIL JUST SOUTH OF OSCEOLA

0220 PM     HAIL             OSCEOLA                 35.70N 89.99W
01/08/2008  M1.25 INCH       MISSISSIPPI        AR   TRAINED SPOTTER

            HALF DOLLAR SIZE HAIL IN OSCEOLA.

0220 PM     TORNADO          5 S OSCEOLA             35.63N 89.99W
01/08/2008                   MISSISSIPPI        AR   LAW ENFORCEMENT

            SEVERAL HOMES DAMAGED...SEMI TRUCKS OVERTURNED ON HIGHWAY
            61...PERSONS INITIALLY TRAPPED IN HOME BUT NOW FREED...NO
            KNOWN INURIES AT TIME OF REPORT.

0245 PM     HAIL             DOWNTOWN MEMPHIS        35.13N 90.05W
01/08/2008  M0.75 INCH       SHELBY             TN   COUNTY OFFICIAL

            PENNY SIZE HAIL IN DOWNTOWN MEMPHIS

0250 PM     TORNADO          EDITH                   35.85N 89.55W
01/08/2008                   LAUDERDALE         TN   BROADCAST MEDIA

            TORNADO DAMAGED SEVERAL HOUSES...ONE TRAILER
            DESTROYED...ONE BRICK HOUSE LOST ROOF AND ONE BACK
            WALL...TREES 24 INCHES IN DIAMETER UPROOTED. NO KNOWN
            INURIES AT TIME OF REPORT.

0255 PM     TSTM WND DMG     EDITH                   35.85N 89.55W
01/08/2008                   LAUDERDALE         TN   AMATEUR RADIO

            TREES DOWN...ROOFS OFF OF HOUSES IN THE DOUBLE BRIDGES
            AND EDITH AREA NEAR HIGHWAY 88.

0255 PM     HAIL             BARTLETT                35.22N 89.84W
01/08/2008  M1.00 INCH       SHELBY             TN   BROADCAST MEDIA

            QUARTER SIZE HAIL ON BARTLETT BLVD

0300 PM     TORNADO          5 S DYERSBURG           35.97N 89.38W
01/08/2008                   DYER               TN   PUBLIC

            FARMHOUSE DESTROYED WITH DAMAGE SPREAD OVER 1/2
            MILE...MACHINE SHED DESTROYED...TREES DOWN...ALONG
            HIGHWAY 51 SOUTH OF DYERSBURG

0310 PM     TORNADO          4 NNW HALLS             35.92N 89.43W
01/08/2008                   LAUDERDALE         TN   TRAINED SPOTTER

            TREE AND STRUCTURAL DEBRIS ALONG HIGHWAY 51 IN EXTREME
            NORTHERN LAUDERDALE COUNTY NEAR DYER COUNTY BORDER.

0345 PM     FLASH FLOOD      2 N GERMANTOWN          35.12N 89.79W
01/08/2008                   SHELBY             TN   NWS EMPLOYEE

            WATER COVERING ROADWAY AT WALNUT GROVE AND GERMANTOWN
            PARKWAY.

&&

CCD/JKT
Special weather statement, Jan 8, 4:32 PM CST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
432 PM CST TUE JAN 8 2008

MSZ002-003-012-013-TNZ089-090-082315-
BENTON MS-MARSHALL MS-LAFAYETTE MS-PANOLA MS-FAYETTE TN-HARDEMAN TN-
432 PM CST TUE JAN 8 2008

THIS SIGNIFICANT WEATHER ALERT IS FOR...

  BENTON COUNTY IN NORTHEAST MISSISSIPPI...
  LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
  MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
  EASTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
  EASTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40
TO 50 MPH WINDS WAS LOCATED FROM SLAYDEN TO 12 MILES WEST OF
SPRINGDALE AT 432 PM CST...MOVING NORTHEAST AT 50 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN BENTON...FAYETTE...HARDEMAN...LAFAYETTE...MARSHALL AND
PANOLA COUNTIES...INCLUDING THE CITIES OF BOLIVAR...HOLLY SPRINGS AND
OXFORD...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER
ALERT IS IN EFFECT UNTIL 515 PM CST.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Local storm report, Jan 8, 5:29 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
529 PM CST TUE JAN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1047 AM     TSTM WND GST     5 W BLACK ROCK          36.11N 91.20W
01/08/2008  M61.00 MPH       LAWRENCE           AR   TRAINED SPOTTER

            TRAINED SPOTTER RECORDED A 61 MPH WIND GUST ON
            ANEMOMETER.

1235 PM     TSTM WND DMG     1 W JONESBORO           35.82N 90.70W
01/08/2008                   CRAIGHEAD          AR   LAW ENFORCEMENT

            STRAIGHT LINE WINDS AT WEST MATTHEWS NEAR JONESBORO.
            TREES DOWN INTO HOUSES AND PICKUP TRUCK

0126 PM     TORNADO          PARKIN                  35.26N 90.55W
01/08/2008                   CROSS              AR   LAW ENFORCEMENT

            TORNADO REPORTED IN PARKIN AREA

0146 PM     TSTM WND DMG     CARDWELL                36.05N 90.29W
01/08/2008                   DUNKLIN            MO   LAW ENFORCEMENT

            ROOFS OFF OF HOUSES...OUTBUILDINGS OVERTURNED...TREES
            DOWN

0210 PM     TSTM WND DMG     SHERARD                 34.22N 90.72W
01/08/2008                   COAHOMA            MS   TRAINED SPOTTER

            LARGE TREE LIMBS DOWN IN SHERARD.

0211 PM     HAIL             JOINER                  35.51N 90.15W
01/08/2008  M0.75 INCH       MISSISSIPPI        AR   TRAINED SPOTTER

            PENNY SIZE HAIL IN JOINER

0211 PM     TSTM WND DMG     BIRDSONG                35.46N 90.26W
01/08/2008                   MISSISSIPPI        AR   TRAINED SPOTTER

            DAMAGE TO A SHOP BUILDING

0214 PM     HAIL             1 S OSCEOLA             35.69N 89.99W
01/08/2008  M1.75 INCH       MISSISSIPPI        AR   TRAINED SPOTTER

            GOLFBALL SIZE HAIL JUST SOUTH OF OSCEOLA

0220 PM     TORNADO          5 S OSCEOLA             35.63N 89.99W
01/08/2008                   MISSISSIPPI        AR   LAW ENFORCEMENT

            SEVERAL HOMES DAMAGED...SEMI TRUCKS OVERTURNED ON HIGHWAY
            61...PERSONS INITIALLY TRAPPED IN HOME BUT NOW FREED...NO
            KNOWN INURIES AT TIME OF REPORT.

0220 PM     HAIL             OSCEOLA                 35.70N 89.99W
01/08/2008  M1.25 INCH       MISSISSIPPI        AR   TRAINED SPOTTER

            HALF DOLLAR SIZE HAIL IN OSCEOLA.

0230 PM     HAIL             WEST MEMPHIS            35.15N 90.18W
01/08/2008  M0.75 INCH       CRITTENDEN         AR   LAW ENFORCEMENT

            PENNY SIZE HAIL AT WEST MEMPHIS POLICE DEPARTMENT.

0245 PM     TSTM WND DMG     DOWNTOWN MEMPHIS        35.13N 90.05W
01/08/2008                   SHELBY             TN   EMERGENCY MNGR

            SEVERAL REPORTS OF DOWNED TRAFFIC SIGNALS AND WIRES FROM
            DOWNTOWN TO EAST MEMPHIS. REPORTED BY SHELBY COUNTY EMA.

0245 PM     HAIL             DOWNTOWN MEMPHIS        35.13N 90.05W
01/08/2008  M0.75 INCH       SHELBY             TN   COUNTY OFFICIAL

            PENNY SIZE HAIL IN DOWNTOWN MEMPHIS

0250 PM     TORNADO          EDITH                   35.85N 89.55W
01/08/2008                   LAUDERDALE         TN   BROADCAST MEDIA

            TORNADO DAMAGED SEVERAL HOUSES...ONE TRAILER
            DESTROYED...ONE BRICK HOUSE LOST ROOF AND ONE BACK
            WALL...TREES 24 INCHES IN DIAMETER UPROOTED. NO KNOWN
            INURIES AT TIME OF REPORT.

0255 PM     HAIL             BARTLETT                35.22N 89.84W
01/08/2008  M1.00 INCH       SHELBY             TN   BROADCAST MEDIA

            QUARTER SIZE HAIL ON BARTLETT BLVD

0255 PM     TSTM WND DMG     EDITH                   35.85N 89.55W
01/08/2008                   LAUDERDALE         TN   AMATEUR RADIO

            TREES DOWN...ROOFS OFF OF HOUSES IN THE DOUBLE BRIDGES
            AND EDITH AREA NEAR HIGHWAY 88.

0300 PM     TORNADO          5 S DYERSBURG           35.97N 89.38W
01/08/2008                   DYER               TN   PUBLIC

            FARMHOUSE DESTROYED WITH DAMAGE SPREAD OVER 1/2
            MILE...MACHINE SHED DESTROYED...TREES DOWN...ALONG
            HIGHWAY 51 SOUTH OF DYERSBURG

0310 PM     TSTM WND DMG     2 NW BARTLETT           35.24N 89.86W
01/08/2008                   SHELBY             TN   EMERGENCY MNGR

            TRAFFIC LIGHT SIGNALS/WIRES DOWN AT COVINGTON PIKE AND
            COVINGTON WAY. REPORTED BY SHELBY COUNTY EMA.

0310 PM     TORNADO          4 NNW HALLS             35.92N 89.43W
01/08/2008                   LAUDERDALE         TN   TRAINED SPOTTER

            TREE AND STRUCTURAL DEBRIS ALONG HIGHWAY 51 IN EXTREME
            NORTHERN LAUDERDALE COUNTY NEAR DYER COUNTY BORDER.

0345 PM     FLASH FLOOD      DOWNTOWN MEMPHIS        35.13N 90.05W
01/08/2008                   SHELBY             TN   EMERGENCY MNGR

            NUMEROUS REPORTS OF FLASH FLOODING IN THE DOWNTOWN
            MEMPHIS AREA BY SHELBY COUNTY EMA.

0345 PM     FLASH FLOOD      2 N GERMANTOWN          35.12N 89.79W
01/08/2008                   SHELBY             TN   NWS EMPLOYEE

            WATER COVERING ROADWAY AT WALNUT GROVE AND GERMANTOWN
            PARKWAY.

0428 PM     HAIL             JACKSON                 35.63N 88.83W
01/08/2008  M0.75 INCH       MADISON            TN   TRAINED SPOTTER

            PENNY SIZE HAIL IN NORTH JACKSON.

&&

CCD/JKT
Special weather statement, Jan 8, 5:54 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
554 PM CST TUE JAN 8 2008

MSZ023-024-090045-
MONROE MS-CHICKASAW MS-
554 PM CST TUE JAN 8 2008

THIS SIGNIFICANT WEATHER ALERT IS FOR...

  EASTERN CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
  MONROE COUNTY IN NORTHEAST MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40
TO 50 MPH WINDS WAS LOCATED FROM 5 MILES WEST OF OKOLONA TO 8 MILES
SOUTH OF TREBLOC AT 554 PM CST...MOVING EAST AT 50 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CHICKASAW AND MONROE COUNTIES...INCLUDING THE CITIES OF
ABERDEEN...AMORY AND OKOLONA...SHOULD MONITOR THIS STORM CLOSELY.
THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 645 PM CST.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.

Nearby

Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.